MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM INSTRUMENT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM INSTRUMENT; BIOPSY INSTRUMENT
Catalog Number MG1522
Medical Device Problem Codes Break (1069); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a biopsy procedure, the prime indicator was allegedly detached, and the needle placed in the gun was allegedly fired on its own.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a dhr and manufacturing review was not required as the event was determined to be expected, and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the magnum driver serial number (b)(6) was received at the novatecnica.The magnum driver was visually inspected upon receipt the red position indicator is missing and there is damage to the lower part of the position indicator.No further damage to the equipment is evident.The device was functionally tested and failed the tests due to wear in springs which could generate the triggering of the magnum identified during evaluation.No other anomalies were identified.Therefore, the investigation is determined to be confirmed for the reported priming indicator off issue and the investigation is determined to be confirmed for the reported fired on its own issue.The root cause for reported priming indicator off issue could not be determined based on the provided information.It may be likely due to the wear of the part and the vibration of the equipment at the time of downloading detached it.The root cause for reported fired on its own issue was determined to be wear in springs which could generate the triggering of the magnum identified during evaluation.Labeling review: the labeling/packaging review was not required as the reported event is not associated with a labeling, packaging, or use related issue.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, the prime indicator was allegedly detached, and the needle was placed in the gun, and it allegedly fired on its own.There was no patient contact.
 
Additional Manufacturer Narrative
H10: as the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MAGNUM INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
LAVELLE MACHINE
485 groton road
westford 01886
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21024777
Report Number2020394-2024-01905
Device Sequence Number21100565
Product Code KNW
UDI-Device Identifier00801741083945
UDI-Public(01)00801741083945(17)250630(10)VTES0192
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K934371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberMG1522
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown